MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ABGII NO6 CEMENTLESS RIGHT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ABGII NO6 CEMENTLESS RIGHT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 4845-0106
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Wound Dehiscence (1154); Insufficient Information (4580)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Prosthetic stem collar breaking.Patient with clear surgical wound after review of right hip prosthesis for collar break.Surgical wound dehiscence after right hip prosthesis revision.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and disassociation involving an abgii stem was reported.The event was confirmed via evaluation of the provided photographs of the device and clinician review of the provided medical records.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted stem with a trunnion that is severely worn and a piece has fractured off.Damage is consistent with the loss of taper lock.The stem also appears to have fractured in overload at the point of wear.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a right total hip arthroplasty on approximately (b)(6) 2008.A revision was carried out approximately 15 years later for head neck disassociation.I can confirm that the head neck disassociation occurred since i was able to see a prerevision x-ray.I can also confirm that a revision was carried out since i was able to review the post revision x-ray.The root cause of head neck disassociation in this case cannot be determined with certainty.Causes of head neck disassociation are multifactorial including surgical technique factors, patient factors including activity level and bmi, and implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem neck.The reported device was not returned however photographs were provided for review.The photographs show a recently explanted stem with a trunnion that is severely worn and a piece has fractured off.Damage is consistent with the loss of taper lock.The stem also appears to have fractured in overload at the point of wear.The event was further confirmed by clinician review of the provided x-ray images.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Prosthetic stem collar breaking.Patient with clear surgical wound after review of right hip prosthesis for collar break.Surgical wound dehiscence after right hip prosthesis revision.Update : the surgical wound dehiscence mentioned in the reported details refers to an adverse event that occurred post-revision of stryker devices.The patient was later revised on (b)(6) 2023 (competitor devices) due to infection/wound dehiscence.This pi is for the revision of stryker products which occurred on (b)(6) 2023 due to stem fracture during which competitor devices were implanted.

Brand Name
ABGII NO6 CEMENTLESS RIGHT V40
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key16741074
Report Number0002249697-2023-00386
Device Sequence Number15169131
Product Code LPH
UDI-Device Identifier07613327051018
UDI-Public07613327051018
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number4845-0106
Device Catalogue Number4845-0106
Device Lot NumberG1729225D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexUnknown
Patient Weight80 KG